Alabama, 2007Heat in Alabama, August 13, 2007
August 13, 2007 · NWS HUN · 1 event in 1 county or zone
Two fatalities resulted from this heat wave in Morgan County, Alabama.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Two fatalities resulted from this heat wave in Morgan County, Alabama.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Aug 12, 7:24 PM CST, 4 hours 36 minutes earlier.
Area forecast discussion, Aug 12, 7:24 PM CST, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
824 PM CDT SUN AUG 12 2007
.UPDATE...
CONVECTION CONTINUES OVER THE FLORIDA PANHANDLE AGAIN AND SOUTHERN
GEORGIA AGAIN THIS EVENING ALONG THE STALLED OUT FRONT. THIS BOUNDARY
WILL ONLY BE PUSHED FURTHER SOUTHEAST INTO THE GULF OF MEXICO INTO
EARLY NEXT WEEK...AS UPPER LEVEL RIDGING WILL BUILD OVER THE
TENNESSEE VALLEY.
VERY STRONG HIGH PRESSURE SYSTEM...598 DECAMETERS AT 500 MB...
CONTINUES TO BE CENTERED OVER THE CENTRAL US...WITH 594 DECAMETER
HEIGHTS EXTENDING EASTWARD INTO THE TENNESSEE VALLEY. THE STRONG
HEATING AND SUBSIDENCE ASSOCIATED WITH THIS HIGH PRESSURE CONTINUES
TO KEEP US IN A HEAT WAVE. RECORD HIGH TEMPERATURES WERE TIED AT
BOTH AT THE HUNTSVILLE INTERNATIONAL (101) AND AT THE MUSCLE
SHOALS AIRPORTS (102). BOTH RECORDS WERE PREVIOUSLY SET IN 1935.
TEMPERATURES CURRENTLY HAVE DROPPED OFF UNDER CLEAR SKIES AND
LIGHT WINDS INTO THE MID TO UPPER 80S...WITH A FEW PLACES STILLL
IN THE LOW 90S. PERSISTENCE FORECAST GIVEN PATTERN...AND LAST
NIGHT TEMPERATURES HAD A 30 TO 35 DEGREES RANGE...WITH AROUND A 35
DEGREE DROP IN LOCATIONS MAINLY WEST OF INTERSTATE 65. THEREFORE
...BASED ON HIGH TEMPERATURES REACHED TODAY...CURRENT RANGES IN
BOTH ZONES LOOK GOOD. LOW TEMPERATURES SHOULD REMAIN A FEW DEGREES
WARMER IN WESTERN ZONE (67 TO 73) VERSUS 65 TO 70...DUE TO HIGHER
AFTERNOON TEMPERATURES.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
20
Hazardous weather outlook, Aug 12, 7:38 PM CST, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
838 PM CDT SUN AUG 12 2007
ALZ001>010-016-TNZ076-096-097-131000-
COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE-
LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN-
838 PM CDT SUN AUG 12 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...THROUGH TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
HOT...POTENTIALLY RECORD-BREAKING...TEMPERATURES WILL CONTINUE FOR
MOST OF THE UPCOMING WORK WEEK. HEAT INDEX VALUES OVER 105 ARE
LIKELY EACH AFTERNOON...POSSIBLY APPROACHING 110 BY THE MIDDLE OF
THE WEEK.
BY NEXT WEEKEND...HIGH PRESSURE WILL WEAKEN AND MOISTURE WILL
INCREASE. AS A RESULT...THERE WILL BE A SMALL CHANCE OF MAINLY
AFTERNOON SHOWERS AND THUNDERSTORMS.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.
KTW
Heat, Morgan
- When
- August 13, 12:00 AM CST to 11:59 PM CST
- Where
- Morgan forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 34.454, -86.853 (the zone’s center; the record gives no point)
A 59 year old female of Decatur passed away on the 15th. The woman was found in her residence where the temperature exceeded 100 degrees.
| Event | Date | Age | Sex | Where | Kind |
|---|
| Heat, Morgan | 2007-08-15 | 59 | Female | Permanent Home | Direct |
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Wisconsin, August 13, 2007$45 million · 78 kt wind · 12 events
- Lightning Strike in Florida, August 13, 20071 death · 1 event
- Damaging Winds in Arizona, August 13, 2007$5.0 million · 75 kt wind · 4 events
- Flash Flood and Hail in Minnesota, August 13 to 14, 2007$200,000 · 2.5 in hail · 69 events
- Hail and Damaging Wind in North Dakota, August 13, 2007$545,000 · 2 in hail · 8 events
- Damaging Wind and Lightning Strike in Arizona, August 13, 20074 injured · $100,000 · 70 kt wind · 2 events
- Hail and Damaging Winds in Arkansas, August 13, 2007$200,000 · 1 in hail · 4 events
- Damaging Winds in Georgia, August 13, 20071 injured · $52,000 · 60 kt wind · 16 events
- Damaging Winds in Wisconsin, August 13 to 14, 2007$38,000 · 56 kt wind · 18 events
- Hail and Damaging Winds in Tennessee, August 13, 2007$55,000 · 60 kt wind · 4 events
- Tornadoes and Hail in North Dakota, August 13, 2007EF0 · 34 events
- Hail and Damaging Winds in Virginia, August 13, 2007$30,000 · 55 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 58886.